Want to get off the pill due to chronic migraine headaches

by Lisa Scott
(Upland CA)

I get between 5-12 migrianes a month and feel alot of this is due to being on the continuous pill with no periods. (I am 48 and still have periods.

I had a large bleeding ovarian cyst and 2 fybroids. Doc put me on the continuous pill and cyst went away. Now I am dealing with chronic migraines. Had migraines since 1995 even when I was not on the pill. But feel the pill has made it worse. How do I get off the pill and onto natural progesterone?

Comments for Want to get off the pill due to chronic migraine headaches

Click here to add your own comments

Aug 18, 2011
Want to get off the pill due to chronic migraine headaches
by: Wray

Hi Lisa All Contraceptives have the potential to cause migraines. Fibroids and cysts indicate your oestrogen level is too high. Although caused by oxidative stress, oestrogen exacerbates them. It's an inflammatory hormone, and also causes water retention, both of which can cause migraines. Progesterone is excellent at stopping these if the cause is hormonally related, which yours seem to be, see here, here, here, here, here and here. There's no harm in going off the pill cold turkey, but if you prefer to reduce the dose slowly, please see our page Coming off HRT, etc. You are now in Peri-menopause, please read through this page as it explains how to use progesterone. Your periods will probably come back, but they could be very erratic. Partly due to the pill, and partly because they do become erratic in P-M. But before using progesterone please see our page on Oestrogen Dominance first, as this can occur and is disconcerting if it does. I recommend 100-200mg/day, but more is needed if symptoms are severe. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.

Search over 7,500 pages on this site...